MAUDE Adverse Event Report: COVIDIEN YANKAUER REGULAR CAPACITY BULB; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

COVIDIEN YANKAUER REGULAR CAPACITY BULB; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888505016
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
Customer reports: the distal portion ( approx.3 ½ inches) of the yankauer suction tip broke off in the patients femoral canal and was unable to be retrieved.
 
Additional Manufacturer Narrative
Additional information received stated that the patient has been transferred to inpatient rehab and there will not be any additional surgery or medical intervention to remove the retained portion of the device.
 
Additional Manufacturer Narrative
H3 evaluation summary a review of the device history record (dhr) could not be conducted because a lot number was not available.A piece of yankauer (7 "approximately) without the original packaging or lot number was received at the plant for evaluation.The sample was visually reviewed based on procedure and it was observed that the broken part of the yankauer has marks of damage, as if it had been forced with some metal.The manufacturing process was reviewed with the multifunctional team.Manufacturing process was reviewed.All process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition.As well, there have been no similar cases detected in our manufacturing process for this failure mode in the past.Qc inspections are performed to the product for material release and production personnel perform a 100% visual inspection during the packaging process, in order to detect and discard any identified issues.Within the sample received the broken part of the yankauer was observed with marks of damage as if it had been forced with some solid instrument.This is a condition never seen before within the manufacturing process of this product, and there is no part of the process that can generate this type of damage.Per the investigation results previously described, it was concluded that the reported condition could not be confirmed to be manufacturing related.No action plan is deemed required.The current process is running according to product specifications meeting quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
YANKAUER REGULAR CAPACITY BULB
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11723758
Report Number9612030-2021-02874
Device Sequence Number3437449
Product Code GCX
UDI-Device Identifier10884527019946
UDI-Public10884527019946
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888505016
Device Catalogue Number8888505016
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
04/22/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date04/26/2021
08/20/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;